Author Topic: Feeling Numb . . . and Scared  (Read 2829 times)

ScottW

  • nospam
  • Full Member
  • ***
  • Posts: 116
  • This is a picture of my sister, Jori
    • View Profile
Feeling Numb . . . and Scared
« on: November 23, 2010, 02:10:44 PM »
While the date of my sister Jori's death was November 29, it will always be remembered as the "Saturday after Thanksgiving".  Obviously, that date is fast approaching.  For several months I was having a VERY difficult time . . . VERY sad, angry, etc.

Now, over the past couple of weeks, I am feeling more numb than anything else.  There is an overarching sadness to my being, but it is not the 'pain' I've had nor that I expect to have.  Some may think this is lucky, but it is making me CRAZY.  I feel like I'm not 'giving Jori her due'.

You should know, on a very personal level, that I have been taking meds for a while to try to get my emotions under control.   When I was going through this last 'rough patch', we 'adjusted my meds'.  I don't know if this numbness is a result of that . . . or something else completely.  If it's the meds, I don't know if I want them.

Do I sound crazy??  Has anyone else experienced anything like this?  Now I'm freaking out because I'm not freaking out . . . just can't win!

Terry

  • Administrator
  • Hero Member
  • *****
  • Posts: 5951
    • “Grief is like the ocean; it comes on waves ebbing and flowing. Sometimes the water is calm, and sometimes it is overwhelming. All we can do is learn to swim.” –Vicki Harrison
    • View Profile
Re: Feeling Numb . . . and Scared
« Reply #1 on: November 23, 2010, 02:51:47 PM »
The anticipation of their dates, I have found is always much worse than the actual date. This is a very difficult time for you, Scott with Jori's date coming up and then, Christmas.

Our emotions can Yo Yo around these times but if you feel the 'numbness' could have something to do with your Meds, call your doctor as they may just need to be adjusted. I have gone from extreme pain to numbness and I don't take Meds but we're all different and you already have that feeling about the Meds, so 'do' check on that!

I'm sorry, Scott and I wish I could take your pain away...take ALL of our pain away. Nothing would make me happier but then the pain is the price of loving and losing.

And, no you don't sound even a little crazy!! And, you're right, sometimes we don't even get to be in the game, let alone win.

You're missing Jori so very much. Feel what you need to feel and know I'm here for you, always!

(((((((((((((((Scott)))))))))))

My love,
Terry

ScottW

  • nospam
  • Full Member
  • ***
  • Posts: 116
  • This is a picture of my sister, Jori
    • View Profile
Re: Feeling Numb . . . and Scared
« Reply #2 on: November 23, 2010, 03:16:40 PM »
Terry - I can't tell you how much your response means to me.  I really, really needed to hear that . . . and for you to reply so quickly and kindly . . . thank you and thank you.  I actually feel a bit more sad (which feels good).  :)  Like I said, "crazy".

Knowing that you are 'here' (that so many are 'here') means so much.  Have a wonderful holiday.
Scott

Terry

  • Administrator
  • Hero Member
  • *****
  • Posts: 5951
    • “Grief is like the ocean; it comes on waves ebbing and flowing. Sometimes the water is calm, and sometimes it is overwhelming. All we can do is learn to swim.” –Vicki Harrison
    • View Profile
Re: Feeling Numb . . . and Scared
« Reply #3 on: November 23, 2010, 05:11:19 PM »
Thank You, Scott and enjoy yours, also! :)

((((((((((Scott))))))))))

My love,
Terry

helene

  • nospam
  • Hero Member
  • *****
  • Posts: 606
  • My Dad
    • View Profile
Re: Feeling Numb . . . and Scared
« Reply #4 on: November 24, 2010, 01:38:56 PM »
Hi Scott,

Terry said everything so beautifully, but I just wanted you to know that I'm thinking of you too as you go through this terribly difficult time with the anniversary of your dear sister Jori's death coming up in a matter of days now. I understand about being on medication, as I am as well, and I agree with Terry. When you first go on meds, sometimes some adjustments are necessary, but, once that is done they can be a help. I have a terrible time sleeping and meds help with that. And I think I know what you mean by your worry that you're not giving Jori 'her due'. You mean you feel you're not mourning her enough. I feel that way about my sister Lesley - that there's nothing I can do that will be enough - that will express 'to her' how much I miss her and grieve her passing. I know from what you've posted here that you loved and love Jori very much and that she was obviously a very special person in your life. Please know that I too am thinking of you and wishing you strength in this next while and some comfort in knowing that there are people do care. I wish you a blessed and peaceful Thanksgiving.

(((((((((Scott)))))))


Helene


Helene & Lesley